Alert archive / Kentucky / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 62, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 5, 1999, 10:35 PM CDT for Monroe County, Kentucky. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 1999, 10:35 PM CDT (03:35 UTC)
- Expired
- May 5, 1999, 11:10 PM CDT
- In force
- 35 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Monroe County, KY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 6:45 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1420 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 4.4
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 2:42 PM CDT, 7 hours 53 minutes earlier.
Area forecast discussion, May 5, 2:42 PM CDT, 7 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE, KY 300 PM EDT WED MAY 5 1999 STG S/WV AND JET MAX ROTATING THRU BASE OF DEEP CNTRL U.S. UPR LOW WL PLAY HAVOC WITH CNTRL KY AND SC IND WX TNGT. THIS IS MAIN FCST PROBLEM. SHORT TERM MODELS IN BASIC AGREEMENT SHWG RPD EXPANSION OF LARGE SCALE ASCENT AND HIGH MEAN RH AREA ACRS AR THIS AFTN AND THEN ACRS OH AND TN VLYS TNGT. ASCENT ALG WITH VERY UNSTBL AMS (LI VALUES BELOW -6 CURRENTLY) ACRS LWR MS VLY INTO LWR OH VLY AND INCRSG VERTICAL SHEAR WITH APCH OF MID-LVL JET MAX ALREADY RESULTING IN RPD CNVCTV DVLPMT OVR AR. WITH STG UPR-LVL FLOW...TSTMS WL RACE NEWD INTO WRN PARTS OF CNTRL KY THIS EVNG THEN OVRSPREAD ENTIRE FCST AREA THEREAFTER. ETA MODEL IS PREFERRED IN SHWG THIS EVOLUTION. WIND DAMAGE AND HAIL POTNL SEEMS RATHER HIGH THIS EVNG OVR WRN KY...AND HV INCLUDED MENTION OF SVR IN SW PORTION OF FCST AREA. LATE THIS EVNG AND OVRNGT...HAIL POTNL WL DIMINISH AS ATMOS SATURATES UP AND CNVCTN EVOLVES INTO LARGER SCALE MCS. WIND DAMAGE POTNTL ALSO MAY DIMINISH SOME...BUT STILL STG/PERHAPS SVR WIND GUSTS STILL XPCTD WITH STGR CELLS OVR MUCH OF THE REST OF CNTRL KY AND SC IND. THUS...LOOKS LIKE AN ACTV EVNG AND NGT. ETA/AVN ARE FAVORED THURS WHICH SHOW AGGRESSIVE UPR DRY SLOW QUICKLY PUSHING RAIN OUT OF CNTRL KY DURG MRNG. NGM APRS TO LAG BACK MSTR TOO LONG. HWVR...LO-LVL MSTR AND CLDS SHLD LINGER INTO AFTN BFR BREAKS IN CLDS OCR. THEN THURS NGT...ANOTHER S/WV...ALBEIT WEAKER AND FLATTER...ROTATES NEWD AGN ACRS OH/TN VLYS. AGN FEEL THAT NGM IS DVLPG PCPN TOO FAR W AND FAVOR ETA/AVN GIVEN XPCTD POSN OF SFC "DRY LINE" OVR CNTRL KY. THUS...HV INCLUDED MENTION OF SCT SHWRS/TSTMS THURS NGT ONLY OVR SERN PORTION OF FCST AREA AT THIS TIME. ON FRI...AVN SHOWS SOME MSTR WRAPPED ARND UPR LOW SCOOTING E ALG/NR OH RVR DURG DAY. CLD SEE SOME MDT CU DVLPMT IN AFTN WITH A CHC OF SHWRS. HV LEFT SC KY DRY ON FRI HWVR. GUIDANCE TEMPS LOOK REASONABLE DURG FCST PD. .SDF...NONE. FUNK
In the hours before
Local storm report, May 5, 8:38 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KENTUCKY
938 PM EDT WED MAY 05 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0752 PM PELLVILLE KY WIND DAMAGE
05/05/99 HANCOCK TREEES DOWN.
0805 PM JASPER IN WIND DAMAGE
05/05/99 DUBOIS TREES DOWN.
0825 PM TELL CITY IN WIND DAMAGE
05/05/99 PERRY NUMEROUS BRANCHES DOWN.
POWER LINES DOWN.Local storm report, May 5, 8:50 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT...DELAYED
NATIONAL WEATHER SERVICE LOUISVILLE KENTUCKY
950 PM EDT WED MAY 05 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 PM STEPHENSPORT KY WIND DAMAGE
05/05/99 BRECKINRIDGE POWER POLES BLOWN OVER
AND ASSOCIATED POWER
OUTAGES.Special weather statement, May 5, 9:14 PM CDT, 1 hour 21 minutes before
KYZ023-INZ076-083-084-089-060245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1014 PM EDT WED MAY 5 1999 ...TORNADO WATCH 216 FOR DUBOIS...ORANGE...CRAWFORD AND PERRY COUNTIES OF INDIANA ALLOWED TO EXPIRE AT 900 PM EST... THUNDERSTORMS WHICH AFFECTED PORTIONS OF SOUTH CENTRAL INDIANA THIS EVENING HAVE WEAKENED AND MOVED NORTHEAST. ANOTHER AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE IN FROM THE WEST OUT OF WESTERN KENTUCKY BY 1000 PM EST. HOWEVER...THESE STORMS ARE NOT EXPECTED TO BE SEVERE. HANCOCK COUNTY OF NORTH CENTRAL KENTUCKY WHICH WAS UNDER TORNADO WATCH 216 IS NOW UNDER TORNADO WATCH 218 UNTIL 1200 AM CDT. MARIEN
Local storm report, May 5, 10:29 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KENTUCKY
1129 PM EDT WED MAY 05 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1125 PM FRANKLIN KY 60 MPH TSTM GUST
05/05/99 SIMPSON WIND ROCKING VEHICLES.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:20 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge | 45 min |
| May 5, 7:44 PM CDT | Tornado Warning | LMK | Breckinridge, Meade | 31 min |
| May 5, 10:13 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Simpson | 32 min |
| May 5, 11:13 PM CDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland | 47 min |
| May 5, 11:15 PM CDT | Tornado Warning | LMK | Logan | 35 min |
| May 5, 7:58 PM CDT | Severe Thunderstorm Warning | LMK | Harrison | 32 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.